Exact penalties for variational inequalities with applications to nonlinear complementarity problems


Autoria(s): ANDRE, Thiago A. de; SILVA, Paulo J. S.
Contribuinte(s)

UNIVERSIDADE DE SÃO PAULO

Data(s)

20/10/2012

20/10/2012

2010

Resumo

In this paper, we present a new reformulation of the KKT system associated to a variational inequality as a semismooth equation. The reformulation is derived from the concept of differentiable exact penalties for nonlinear programming. The best theoretical results are presented for nonlinear complementarity problems, where simple, verifiable, conditions ensure that the penalty is exact. We close the paper with some preliminary computational tests on the use of a semismooth Newton method to solve the equation derived from the new reformulation. We also compare its performance with the Newton method applied to classical reformulations based on the Fischer-Burmeister function and on the minimum. The new reformulation combines the best features of the classical ones, being as easy to solve as the reformulation that uses the Fischer-Burmeister function while requiring as few Newton steps as the one that is based on the minimum.

Fundação de Amparo à Pesquisa do Estado de São Paulo (FAPESP)

FAPESP[02/10942-9]

CNPq[PQ 304133/2004-3]

Conselho Nacional de Desenvolvimento Científico e Tecnológico (CNPq)

CNPq[477083/2006-4]

Conselho Nacional de Desenvolvimento Científico e Tecnológico (CNPq)

PRONEX

PRONEX

Identificador

COMPUTATIONAL OPTIMIZATION AND APPLICATIONS, v.47, n.3, p.401-429, 2010

0926-6003

http://producao.usp.br/handle/BDPI/30362

10.1007/s10589-008-9232-3

http://dx.doi.org/10.1007/s10589-008-9232-3

Idioma(s)

eng

Publicador

SPRINGER

Relação

Computational Optimization and Applications

Direitos

restrictedAccess

Copyright SPRINGER

Palavras-Chave #Variational inequality #Semismooth reformulation #Exact penalty #Nonlinear complementarity #LEAST-SQUARES FORMULATION #OPTIMIZATION #CONSTRAINTS #ALGORITHMS #EQUATIONS #Operations Research & Management Science #Mathematics, Applied
Tipo

article

original article

publishedVersion